≡ Menu

5 things you need to know about retin a

Beauty Bug begs an answer: I’m currently reading Free Gift with Purchase, by Jean Godfrey-June, the beauty editor for Lucky. The books says that Retin-A helps with wrinkles and Beauty Bug wants the Beauty Brains to comment. Does Retin-A really get rid of wrinkles?

The Left Brain responds:

What is Retin-A?

 

Retin-A is the brand name of a prescription drug called Tretinoin which is a derivative of vitamin A. In 1971, the FDA approved the topical application of Tretinoin to treat acne and sun damaged skin. This drug works by irritating the skin, which triggers the basal layer to produce fresh skin cells, thus increasing cell turnover. (Mmmm, turnover!) As new cells more rapidly replace the old ones, the skin takes on a younger, smoother appearance. So it does work, but there are a few issues you should be aware of.

5 Things You Need to Know About Retin-A

1) It’s a prescription drug so you can only get it from your doctor.

2) It doesn’t work over night. Wrinkles start to decrease or disappear after three to six months.

3) Some of the drug is absorbed into the body and may cause problems with pregnancy.

4) It can be so irritating that it burns and causes redness.

5) While it does help reduce wrinkles that doesn’t mean it gets rid of ALL your wrinkles. As they say, results will vary.

The Brains Bottom Line: Unlike so many wrinkle creams, this drug has been proven to really do something (despite the issues cited above.) And don’t fall for the claims of other products that are really just regular cosmetics with Vitamin A derivatives.

FacebookTwitterGoogle+StumbleUponShare

{ 1 comment… add one }

  • Mandy January 5, 2014, 1:49 pm

    Hi there I have read through all these threads, I have lip lines and have been using retin A o.o5% on and off as I keep getting frightened to carry on, I would say that it as widened my lines and they look like scars now, so I am hoping that in time they will widen so much they will disappear lol!…..here’s hoping……..I have also started to apply it around my eyes, now reading these threads I can see that it is probably too strong and I should be using 0.025% as I have now got more wrinkles than just my laughter lines mainly under my eyes and on the tops of my cheeks have gone into fine lines, above my eyes do not seem too bad…..This time around I have only been using it for 3 or 4 days however I have stopped because I woke up this morning with these lines under my eyes and on top of my cheeks, I am 46 and I am obviously ageing but I feel like I have aged over night, I really want to carry on as everyone is saying stick with it but I am terrified, it is having a very depressing affect on me.
    My lip lines seemed to appear over night and I am convinced that it was because of a microwaveable facial wax that I used just once.
    Can anyone that has experienced anything similar to me and come through it please let me know thier methods and products they used, I am from the UK so products may not be ready available to me so stockists would be appreciated also…….I cannot remember a time that I have been so low on myself, I used to look a lot younger than my age and people always said “No Way” when I told them how old I was now they don’t say anything, this has happened in around a year I would say…..I am desperate!!………one more thing, I know a retin A is supposed thicken the skin, but does it thin before it thickens as my under eyes have definatley gone thinner and do you think that only after 4 nights thevaffects i have experienced will be reversible if I decided not to stick with it?? from a Sad little Bigfatmumma

Leave a Comment